• question-icon

    What causes dizziness while on Sucralfate?

default
Posted on Tue, 11 Jul 2017 in Medicines and Side Effects
Question: I began taking Sucralfate 1Gm 4 times a day. I took one this morning and I am dizzy and drunk. Do I need to see my regular Doctor and let him know of this problem?
Thanks, XXXXXXX
doctor
Answered by Dr. Sunil 15 minutes later
Brief Answer:
Advice given

Detailed Answer:
Hi XXXXXXX
Thanks for query.
Have gone through your narration.

Dizziness, drowsiness, spinning sensation are one of the most common side effect experienced by patients on sucralfate.
Initially reduce the frequency to twice daily for 3 days then increase it to thrice daily to 3 days and after that switch to four times a day.
However in case if this step up method al;so does not help then you have to stop taking sucralfate and switch over to other drug.

Thanks.

Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Sunil

Gastroenterologist

Practicing since :1982

Answered : 351 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Sucralfate

doctor1 MD

I am debating whether to go to ER. Had an ulcer due to too much acid. This morning saw lots of fresh / red blood in spool and have been having...

doctor1 MD

patient was admmitted with above complaints. all necessary investigations were done and managed conservatively.MRI brain showed acute infract in...

doctor1 MD

I have been diagnosed with an Ulcer right at the bottom of my stomach into the intestine. I am taking sucralfate 1 gram tablets, This morning I...

doctor1 MD

HELLO DOCTOR, I 36 YEAR OLD MALE, I AM SUFFERING FROM PEPTIC ULCER AND ACID REFLUX FOR THE LAST 2YEARS. I AM HAVING SOMPRAZ, LESURIDE AND SUCRAMAL...

doctor1 MD

my daughter 6 years old belching / burping frequently from morning. what could be reason and how it can be stopped.

doctor1 MD

I swallowed a large pill it took about 10 min. to dislodge . Went to the Doc. he gave me sucralfate , I am taking. I have no pain still small specs...

doctor1 MD

ok its Saturday night. ive had an ulcer before. been taking lots of pain meds also past 5 days ive had a agravating increasing pain in stomach...

Get personalised answers from verified doctor in minutes across 80+ specialties

142 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Sunil
  • Q - What causes stabbing pain in the abdomen?

  • Q - What causes persistent nausea in a diabetic?

  • Q - Suggest treatment for stomach pain, vomiting and constipation

  • Q - What does green colored stool indicate?

  • Q - What causes blood and mucus during a bowel movement?

  • Q - Suggest treatment for constant diarrhea

  • Q - What causes intermittent chest pain that radiates to the stomach?

  • Q - What causes dizziness while on Sucralfate?

  • Q - What causes abdominal pain, fever, green stool and mild constipation?

  • Q - What does this CT scan report indicate?

backtotop2